Alert archive / Wisconsin / Special Weather Statements in 2013

Special Weather Statement, NWS Twin Cities, MN

July 9, 2013Chisago County, Goodhue County, Washington County, Minnesota; 5 counties in Wisconsin

NWS Twin Cities, MN issued this special weather statement at Jul 9, 2013, 8:04 AM CDT for Chisago County, Goodhue County, Washington County, Minnesota; 5 counties in Wisconsin. It was in force for 71 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2013, 8:04 AM CDT (13:04 UTC)
Expired
Jul 9, 2013, 9:15 AM CDT
In force
71 min
Issued by
NWS Twin Cities, MN

Counties Chisago County, MN, Goodhue County, MN, Washington County, MN, Dunn County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 88 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 8:45 AM CDTTSTM WND GST 55Lake Elmo, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 1.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2013-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2013-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1298 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1081 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

972 
WWUS83 KMPX 091304
SPSMPX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
804 AM CDT TUE JUL 9 2013

MNZ053-063-070-078-WIZ014-023>026-091415-
CHISAGO-DAKOTA-DUNN-GOODHUE-PEPIN-PIERCE-POLK-ST. CROIX-WASHINGTON-
804 AM CDT TUE JUL 9 2013

...THUNDERSTORMS MOVING OVER CHISAGO... DAKOTA... DUNN... GOODHUE... 
PEPIN... PIERCE... POLK... ST. CROIX AND WASHINGTON COUNTIES THROUGH 
915 AM CDT...

AT 800 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF ELK RIVER
TO ST LOUIS PARK TO 6 MILES EAST OF NORTHFIELD. THESE STORMS WERE
MOVING EAST AT 45 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  CANNON FALLS.
  WASTEDO.
  ST PAUL PARK.
  LANDFALL.
  WILLERNIE.
  DIAMOND BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 4459 9173 4459 9200 4440 9208 4445 9225
      4445 9242 4439 9243 4437 9288 4489 9303
      4490 9298 4512 9298 4513 9302 4556 9303
      4556 9313 4562 9221 4550 9215 4521 9215
      4520 9199
TIME...MOT...LOC 1304Z 263DEG 39KT 4543 9349 4498 9330
          4446 9298

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 9, 7:10 AM CDT, 54 minutes earlier.

Area forecast discussion, Jul 9, 7:10 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
710 AM CDT TUE JUL 9 2013

.UPDATE...
12Z AVIATION DISCUSSION ADDED BELOW.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 410 AM CDT TUE JUL 9 2013

MAIN CONCERN IN THE SHORT TERM REVOLVES ON EVOLUTION OF STORMS
CURRENTLY ACROSS THE DAKOTAS THROUGH THE MORNING...FOLLOWED BY WHERE
THUNDERSTORMS REDEVELOP THIS AFTERNOON AND TRAVEL THIS EVENING. IT
IS THE AFTERNOON/EVENING ACTIVITY THAT WILL ALSO HAVE A SEVERE
THREAT. WIND AND HAIL WILL BE THE PRIMARY THREATS...THOUGH DEPENDING
ON WHERE BOUNDARIES ARE LEFT OVER FROM CONVECTION THIS
MORNING...THERE WILL ALSO BE THE SMALL CHANCE FOR TORNADOES ON ANY
LEFT OVER OUTFLOW BOUNDARIES.

AT 3 AM...WE WERE DEALING WITH A BIFURCATED LLJ IN TERMS OF MOISTURE
TRANSPORT MAXIMA...WITH ONE BRANCH DRIVING CONVECTION CURRENTLY
MOVING ACROSS THE DAKOTAS AND THE OTHER DRIVING ANOTHER CLUSTER
ALONG THE NEB/IA BORDER. THIS SRN BRANCH WILL TRACK ACROSS IA
THROUGH THE MORNING...KEEPING THAT CONVECTION SOUTH OF MN WHILE
BECOMING THE MAIN LLJ FOR POTENTIAL AFTERNOON ACTIVITY.

FOR THE MPX AREA...IT IS THE MCS THIS MORNING OVER SODAK THAT WILL
BE OUR PROBLEM. 3Z RAP MUCAPE ANALYSIS SHOWS A RIBBON OF 1000-1500
J/KG OF MUCAPE EXTENDING FROM THE MADISON/CANBY AREA...ESE TROUGH
ROCHESTER AND LA CROSSE. AS A RESULT...ANTICIPATE THIS BAND OF
THUNDERSTORMS WILL CONTINUE ESE ALONG THIS CAPE GRADIENT. AT ITS
CURRENT PACE...SHOULD ENTER WRN MN SHORTLY BEFORE 5 AM...REACH THE
I-35 CORRIDOR BETWEEN 7 AND 8 AM AND EVENTUALLY THE LSE/EAU AREAS BY
LATE MORNING. THE BULK OF THE CONVECTION WITH THIS LINE SHOULD TRACK
SOUTH OF I-94 THIS MORNING. AS FOR SEVERE THREAT...THE STRONG/SEVERE
LINE OF STORMS THAT MOVED ACROSS SODAK HAS NOW MERGED WITH THE WAA
ACTIVITY THAT HAD DEVELOPED OUT AHEAD OF IT...WITH ONE LINE NOW
EVIDENT ON REGIONAL RADAR ANALYSIS. WILL HAVE TO WATCH HOW THIS LINE
EVOLVES OVER THE NEXT HOUR TO SEE WHAT KIND OF SEVERE THREAT IT WILL
POSE. IN THE NEXT HOUR...IF IT BEGINS TO BOW OUT AND
ACCELERATE...THEN A WIND THREAT WILL EXIST THROUGH THE MORNING AS IT
TRACKS ACROSS MN. WITH THE RAP AT 3Z ANALYZING 20-30 KTS OF 0-3KM
SHEAR OUT AHEAD OF THE SYSTEM...IT IS PLAUSIBLE THAT THAT COULD
HAPPEN...THOUGH IN THE END IT MAY BE DIFFICULT TO GET ANY SEVERE
STRENGTH WINDS THROUGH THE STABLE BOUNDARY LAYER...SO AGREE WITH SPC
MCD THAT SEVERE THREAT WILL BE FAIRLY MARGINAL.

FOR THIS AFTERNOON...MANY A QUESTION MARKS STILL REMAIN IN PLACE.
THIS BIGGEST ISSUE IS HOW WILL STORMS THIS MORNING IMPACT WHAT
HAPPENS LATER. THE MAIN QUESTION IS DOES THE ATMOSPHERE HAVE ENOUGH
TIME TO RECHARGE FROM STORMS MOVING THROUGH LARGELY IN THE 10-18Z
TIME FRAME? FIRST WORD OF WARNING FOR THE ARM CHAIR FORECASTERS OUT
THERE...THE CAMS MAY NOT BE ALL THAT RELIABLE FOR WHAT HAPPENS LATER
THIS AFTERNOON AS ALL OF THEM ARE HANDLING CURRENT CONVECTION QUITE
POORLY /INCLUDING ALL MEMBERS OF THE 3Z HOPWRF/. PROBLEM
IS...OUTSIDE OF THE SPCWRF...NONE OF THE CAMS SNOW THUNDERSTORMS
MOVING ACROSS THE AREA OUTLINED IN THE PARAGRAPH ABOVE...MANY
/INCLUDING THE HOPWRF MEMBERS/ HAVE NOTHING MOVING ACROSS THE MPX
AREA THIS MORNING...SO HARD TO PUT MUCH STOCK IN WHAT THEY ARE DOING
THIS AFTERNOON. THE ONLY ONE TO BE SOMEWHAT CLOSE TO REALITY THIS
MORNING /SPCWRF/...SHOWS VERY LITTLE CONVECTION REDEVELOPING IN THE
MPX AREA THIS AFTERNOON.

CERTAINLY A BIG PLUS FOR THE AFTERNOON...IS OVER THE LAST 24
HOURS...MODELS HAVE SLOWED UP THE PROGRESSION OF THE FRONT ACROSS
THE MPX AREA...WHICH LIKELY EXPLAINS WHY HIGHER SEVERE PROBABILITIES
WERE PULLED NORTHWEST WITH THE DAY1 SPC CONVECTIVE OUTLOOK. CURRENT
MODEL BLEND WOULD SAY THE FRONT MOVES INTO THE NW MPX CWA AROUND
20Z...THE TWIN CITIES AROUND 00Z AND FINALLY CLEARS EAU AREA SHORTLY
AFTER 3Z. THIS PUTS THE FRONT ACROSS MUCH OF THE AREA DURING PEAK
HEATING...THOUGH IT IS STILL DEBATABLE HOW MUCH HEATING WE WILL SEE
BEHIND THE MORNING CONVECTION. IF CURRENT FORECAST WERE TO
HOLD...WITH TEMPERATURES REBOUNDING INTO THE MID 80S TO NEAR
90...WITH DEWPS IN THE LOWER 70S...THEN WE SHOULD HAVE NO PROBLEM
GENERATING 2000-3500 J/KG OF MLCAPE AHEAD OF THE BOUNDARY AS THE
NAM/GFS DO. FROM THE SHEAR PERSPECTIVE...A 40-60 KT MID LEVEL JET
MOVING IN WITH THE UPPER WAVE THIS AFTERNOON/EVENING WILL PROVIDE
PLENTY OF DEEP LAYER SHEAR TO SUPPORT UPDRAFT ROTATION AND STORM
ORGANIZATION...BUT THE 0-3KM SHEAR IS LOOKING MORE SUSPECT ACROSS
THE MPX AREA TO REALLY DRIVE UP A TORNADO THREAT. THE REASON FOR THE
POOR LOW LEVEL SHEAR IS THAT THE PRESSURE PATTERN AHEAD OF THE FRONT
WILL BE FAIRLY BAGGY...WITH LIGHT PREFRONTAL WINDS EXPECTED. IN
ADDITION...THE CORE OF A 30-40 KT LLJ WILL EXTEND FROM CENTRAL IA
TOWARD NE WIS...STAYING JUST SE OF THE MPX AREA. COMBINED...THE WEAK
SFC WINDS AND BETTER LLJ BEING JUST SE OF THE MPX CWA RESULT IN
MARGINAL 0-1 KM AND 0-3 KM SHEAR /MAINLY 20 KTS OR LESS/. BESIDE THE
WEAKER SHEAR...THE WEAK SFC WINDS OUT AHEAD OF THE FRONT WILL ALSO
LIMIT THE AMOUNT OF CONVERGENCE ALONG IT...WHICH MAY HELP EXPLAIN
WHY MANY OF THE CAMS /OUTSIDE OF THE 3Z HOPWRF/ STRUGGLE TO GENERATE
MUCH CONVECTION ALONG THE BOUNDARY THIS AFTERNOON.

IN SUMMARY...CONFIDENCE IS HIGH THAT MCS CURRENTLY OVER ERN SODAK
WILL TRACK ACROSS AREAS SOUTH OF I-94 THIS MORNING. BECAUSE OF
THIS...CONFIDENCE IN HOW THE AFTERNOON PLAYS OUT IS CONSIDERABLY
DIMINISHED. BUT...GIVEN FRONTAL TIMING...EXPECT AT LEAST SCT STORMS
TO DEVELOP ALONG THE FRONT BETWEEN 19Z AND 21Z THAT WILL THEN TRACK
SE THIS EVENING WITH THE FRONT. GIVEN DEGREE OF INSTABILITY AND BULK
SHEAR...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT.
THE WEAKER LOW LEVEL SHEAR MEANS THAT UNLESS A STORM CAN LATCH ON TO
A REMNANT OUTFLOW BOUNDARY...THE TORNADO THREAT APPEARS TO BE
RELATIVELY LOW...THOUGH NOT NEGLIGIBLE.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 410 AM CDT TUE JUL 9 2013

THE FIRST HALF OF THE PERIOD WILL START OFF DRY AS LARGE SCALE
SUBSIDENCE  DOWNSTREAM OF THE UPPER LEVEL RIDGE AXIS BUILDS AN AREA
OF SURFACE HIGH PRESSURE ACROSS THE UPPER MIDWEST. FORECAST
SOUNDINGS SHOW A DRY PROFILE WITH PWATS ONLY AROUND 0.75
INCHES...ALONG WITH LITTLE POTENTIAL FOR CLOUDS DURING THE DAY ON
WEDNESDAY. WINDS WILL GO CALM OVERNIGHT ALLOWING AN INVERSION TO SET
UP AND TEMPERATURES TO COOL DOWN TO THE UPPER 50S ACROSS MOST
LOCATIONS...WITH LOW 60S EXPECTED IN AND AROUND THE METRO DO TO THE
HEAT ISLAND. THURSDAY WILL BE DRY AS WELL WITH THE SURFACE HIGH
STILL SUPPRESSING ANY CHANCE OF PRECIP. BY THURSDAY NIGHT THE SURFACE
HIGH WILL DRIFT EASTWARD AS THE THERMAL RIDGE APPROACHES FROM THE
WEST...AND SOUTHERLY WINDS ON THE BACK SIDE WILL KEEP OVERNIGHT LOWS
IN THE MID TO UPPER 60S ACROSS WESTERN MINNESOTA. FRIDAY SHOULD BE
MUCH WARMER THAN CURRENTLY FORECAST BY THE NUMERICAL MODELS. BOTH
THE GFS AND ECMWF 09.00 HAVE H850 TEMPS 20-22C...WITH SOUTHERLY
WINDS OF 30KTS...YET FOR SOME REASON THE FORECAST SOUNDINGS ONLY
SHOW MIXING UP TO AROUND 900MB. THIS IS CONTRADICTORY TO THE SIMPLE
PROPERTIES THAT GOVERN THE ATMOSPHERE. GIVEN A MID JULY PROFILE THAT
IS CLOUD FREE...TOGETHER WITH THE POTENTIAL FOR MECHANICAL
MIXING...HAVE VERY HIGH CONFIDENCE THAT AFTERNOON TEMPERATURES WILL
CLIMB INTO THE 90S ACROSS SOUTHWEST MINNESOTA.

ON SATURDAY CONFIDENCE IN TEMPERATURES DECREASES CONSIDERABLY AS A
FRONTAL BOUNDARY/TROUGH OF LOW PRESSURE STALLS OUT FROM SOUTHWEST TO
NORTHEAST OVER THE UPPER MIDWEST. THIS WILL INTRODUCE CHANCES FOR
SHOWERS AND THUNDERSTORMS...WHICH WILL GREATLY AFFECT AFTERNOON
HIGHS. THEREFORE DID NOT STRAY TOO MUCH FROM BLENDED GUIDANCE...AND
CONTINUE TO HAVE CHANCES FOR PRECIP INTO EARLY NEXT WEEK. THE BEST
CHANCE FOR RAIN...WITH 1-3 INCH AMOUNTS VERY LIKELY AT A FEW
LOCATIONS ACROSS THE NORTHWEST NEAR CANBY/ALEXANDRIA/ST CLOUD...WILL
BE LATE FRIDAY NIGHT INTO SATURDAY MORNING. LOOKING AHEAD...THE
THERMAL RIDGE WILL TAKE ON A POSITIVE TILT OVER THE UPPER
MISSISSIPPI RIVER VALLEY. ON SUNDAY THE ECMWF DRIVES A SHORTWAVE
ALONG THE US/CANADIAN BORDER THAT SUPPRESSES THE RIDGE...WHILE THE
GFS IS A DAY SLOWER WITH THIS FEATURE. ALSO...AS ALLUDED TO
EARLIER OVERCAST SKIES WILL GREATLY IMPACT HIGH TEMPS SO DID NOT
HAVE THE CONFIDENCE TO DEVIATE FROM A CONSENSUS APPROACH.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 700 AM CDT TUE JUL 9 2013

MATURE MCS WORKING ACROSS THE AIRSPACE THIS MORNING MOVING EAST AT
ABOUT 35 KTS HAS BEEN TIMED THROUGH TAFS TO START OUT THIS
MORNING. OTHER THAN A GUST TO 50 KTS AT RWF...ALL SITES TO THE
WEST HAVE BEEN TOPPING OUT AT 40 KTS ON GUSTS. HARD TO SAY WHAT
WILL HAPPEN THIS AFTERNOON AS THERE WILL BE A RECOVERY TIME FROM
MORNING STORMS. HRRR SEEMS A BIT QUICK WITH THE FRONT...BUT
SLOWING DOWN THE HRRR A BIT WOULD SUGGEST SCT TSRA POSSIBLE FROM
RWF TO STC EAST AFTER 20Z...BUT CONFIDENCE LOW ON THAT HAPPENING
NOW. WIND SPEEDS DO NOT PICK UP UNTIL YOU GET BEHIND THE FRONT AND
SHOULD GUST TO 20-25 KTS BEHIND THE FRONT FOR A COUPLE OF HOURS.

KMSP...TSRA STILL ON TARGET TO ARRIVE BETWEEN 1300 AND 1330Z AND
OUT AROUND 1530. EXPECT BRIEF GUSTS UP AROUND 40 MPH OUT OF THE
WEST...ALONG WITH BRIEF HEAVY DOWNPOURS. LOW CONFIDENCE ON WHAT
HAPPENS THIS AFTERNOON...BUT THERE IS THE POTENTIAL FOR MORE TSRA
BETWEEN 21Z AND 00Z BEFORE FRONT CLEARS EVERYTHING OUT AND ITS VFR
THE REST OF THE WAY.

/OUTLOOK FOR KMSP/
WED...VFR. WINDS NW 10G20KTS.
THU...VFR. WINDS LGT AND VRB.
FRI...VFR. WINDS S 10-15KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...MPG
LONG TERM...JRB
AVIATION...MPG
Hazardous weather outlook, Jul 9, 5:29 AM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
529 AM CDT TUE JUL 9 2013

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
101030-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
529 AM CDT TUE JUL 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS THE ENTIRE OUTLOOK AREA. THE PRIMARY THREATS WILL
BE LARGE HAIL AND DAMAGING WINDS...THOUGH THE THREAT FOR A TORNADO
CAN NOT BE RULED OUT.

A LINE OF THUNDERSTORMS WILL MOVE ACROSS MUCH OF THE OUTLOOK AREA
THIS MORNING...IT IS NOT EXPECTED TO BE SEVERE...BUT WILL BE
CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH ALONG WITH BRIEF HEAVY
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM CHANCES WILL RETURN FRIDAY NIGHT AND PERSIST THROUGH
NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jul 9, 6:31 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
631 AM CDT TUE JUL 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 AM     TSTM WND GST     REDWOOD FALLS           44.54N 95.11W
07/09/2013  E58 MPH          REDWOOD            MN   ASOS

&&

CARLYON
Special weather statement, Jul 9, 6:39 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
639 AM CDT TUE JUL 9 2013

MNZ074>076-082-083-091230-
BLUE EARTH-BROWN-LE SUEUR-NICOLLET-WATONWAN-
639 AM CDT TUE JUL 9 2013

...THUNDERSTORMS MOVING INTO BLUE EARTH...BROWN...LE
SUEUR...NICOLLET AND WATONWAN COUNTIES THROUGH 730 AM CDT...

AT 637 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF SLEEPY
EYE TO 3 MILES EAST OF SLEEPY EYE TO 10 MILES SOUTH OF SLEEPY EYE.
THESE STORMS WERE MOVING EAST AT 40 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  SLEEPY EYE.
  ST GEORGE.
  HANSKA.
  KLOSSNER.
  LAFAYETTE.
  NICOLLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4446 9478 4446 9393 4451 9388 4454 9390
      4454 9376 4393 9378 4387 9476
TIME...MOT...LOC 1138Z 268DEG 36KT 4445 9467 4429 9466
          4416 9467

JRB
Local storm report, Jul 9, 6:55 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
655 AM CDT TUE JUL 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 AM     HEAVY RAIN       RENVILLE                44.79N 95.21W
07/09/2013  M1.56 INCH       RENVILLE           MN   MESONET

            ONE HOUR.

0627 AM     HEAVY RAIN       1 ENE REDWOOD FALLS     44.55N 95.09W
07/09/2013  M2.12 INCH       REDWOOD            MN   MESONET

            ONE HOUR.

&&

CARLYON
Special weather statement, Jul 9, 7:10 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
710 AM CDT TUE JUL 9 2013

MNZ049>052-059>062-066>070-091330-
ANOKA-BENTON-CARVER-DAKOTA-HENNEPIN-ISANTI-MCLEOD-RAMSEY-SCOTT-
SHERBURNE-SIBLEY-STEARNS-WRIGHT-
710 AM CDT TUE JUL 9 2013

...THUNDERSTORMS MOVING OVER ANOKA... BENTON... CARVER... DAKOTA...
HENNEPIN... ISANTI... MCLEOD... RAMSEY... SCOTT... SHERBURNE...
SIBLEY... STEARNS AND WRIGHT COUNTIES THROUGH 830 AM CDT...

AT 705 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF ST CLOUD
TO 14 MILES EAST OF LITCHFIELD TO 5 MILES SOUTHEAST OF GAYLORD. THESE
STORMS WERE MOVING EAST AT 40 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  PLEASANT LAKE.
  ST AUGUSTA.
  SARTELL.
  RASSAT.
  SILVER CREEK.
  PARENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 4556 9314 4556 9306 4500 9298 4478 9302
      4476 9294 4456 9290 4453 9329 4455 9391
      4452 9388 4449 9390 4446 9417 4513 9416
      4565 9439 4570 9376 4556 9375 4556 9352
      4571 9351 4573 9315
TIME...MOT...LOC 1210Z 260DEG 34KT 4559 9430 4509 9418
          4452 9407
Special weather statement, Jul 9, 7:12 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
712 AM CDT TUE JUL 9 2013

MNZ067-076>078-084-085-092-093-091330-
FARIBAULT-FREEBORN-GOODHUE-LE SUEUR-RICE-SIBLEY-STEELE-WASECA-
712 AM CDT TUE JUL 9 2013

...THUNDERSTORMS MOVING OVER FARIBAULT...FREEBORN...GOODHUE...LE
SUEUR...RICE...SIBLEY...STEELE AND WASECA COUNTIES THROUGH 830 AM
CDT...

AT 709 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF ST PETER
TO 18 MILES SOUTHWEST OF WASECA. THESE STORMS WERE MOVING EAST AT 50
MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  LE SUEUR.
  ST THOMAS.
  GREENLAND.
  OTISCO.
  WATERVILLE.
  MORRISTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 4383 9387 4385 9388 4385 9377 4424 9377
      4424 9396 4446 9393 4446 9401 4455 9403
      4455 9329 4447 9328 4447 9304 4452 9303
      4451 9294 4454 9291 4456 9255 4419 9268
      4419 9304 4384 9304
TIME...MOT...LOC 1212Z 252DEG 41KT 4449 9388 4394 9376
Special weather statement, Jul 9, 8:04 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
804 AM CDT TUE JUL 9 2013

MNZ053-063-070-078-WIZ014-023>026-091415-
CHISAGO-DAKOTA-DUNN-GOODHUE-PEPIN-PIERCE-POLK-ST. CROIX-WASHINGTON-
804 AM CDT TUE JUL 9 2013

...THUNDERSTORMS MOVING OVER CHISAGO... DAKOTA... DUNN... GOODHUE...
PEPIN... PIERCE... POLK... ST. CROIX AND WASHINGTON COUNTIES THROUGH
915 AM CDT...

AT 800 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF ELK RIVER
TO ST LOUIS PARK TO 6 MILES EAST OF NORTHFIELD. THESE STORMS WERE
MOVING EAST AT 45 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  CANNON FALLS.
  WASTEDO.
  ST PAUL PARK.
  LANDFALL.
  WILLERNIE.
  DIAMOND BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

&&

LAT...LON 4459 9173 4459 9200 4440 9208 4445 9225
      4445 9242 4439 9243 4437 9288 4489 9303
      4490 9298 4512 9298 4513 9302 4556 9303
      4556 9313 4562 9221 4550 9215 4521 9215
      4520 9199
TIME...MOT...LOC 1304Z 263DEG 39KT 4543 9349 4498 9330
          4446 9298

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 4:17 AM CDTSpecial Weather StatementMPXLac qui Parle, Swift, Yellow Medicine58 min
Jul 9, 5:03 AM CDTSpecial Weather StatementMPXPope, Stevens, Swift42 min
Jul 9, 5:16 AM CDTSpecial Weather StatementMPXChippewa, Yellow Medicine44 min
Jul 9, 5:39 AM CDTSpecial Weather StatementMPXKandiyohi, Renville51 min
Jul 9, 6:01 AM CDTSevere Thunderstorm WarningMPXKandiyohi44 min
Jul 9, 6:17 AM CDTSpecial Weather StatementMPXMcLeod, Meeker, Sibley, Stearns58 min
Jul 9, 6:39 AM CDTSpecial Weather StatementMPXBlue Earth, Brown, Nicollet, Watonwan51 min
Jul 9, 7:10 AM CDTSpecial Weather StatementMPXAnoka, Carver, Dakota, Hennepin, Isanti, Ramsey and 3 more80 min
Jul 9, 7:12 AM CDTSpecial Weather StatementMPXGoodhue, Le Sueur, Rice, Steele, Waseca78 min
Jul 9, 8:45 AM CDTSevere Thunderstorm WarningMPXChisago, Washington45 min
Jul 9, 8:36 AM CDTSpecial Weather StatementMPXPolk54 min
Jul 9, 9:19 AM CDTSpecial Weather StatementMPXBarron, Chippewa, Dunn56 min
Jul 9, 9:30 AM CDTSpecial Weather StatementMPXPolk45 min

Nearby

Special Weather Statements in Wisconsin, 2013Special Weather Statements in Minnesota, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.